Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 29, 2006, 9:55 PM MST for Park County, Wyoming. It took effect at Jan 29, 2006, 11:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2006, 9:55 PM MST (04:55 UTC)
- In effect from
- Jan 29, 2006, 11:00 PM MST
- Expired
- Jan 30, 2006, 8:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2420 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 300455 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 955 PM MST SUN JAN 29 2006 WYZ003-301200- /O.UPG.KRIW.HW.A.0004.060130T0600Z-060130T1500Z/ /O.NEW.KRIW.HW.W.0006.060130T0600Z-060130T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 955 PM MST SUN JAN 29 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE OVERNIGHT WITH STRONG AND POTENTIALLY DAMAGING WINDS LIKELY. SOUTHWEST WINDS AROUND BUFFALO BILL RESERVOIR...CODY AND NORTH TO CLARK WILL INCREASE TO 35 TO 45 MPH OVERNIGHT WITH GUSTS OVER 60 MPH. THE AREA AROUND CLARK COULD SEE WINDS GUST AS HIGH AS 80 MPH. THESE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 1 AM AND 8 AM MONDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ FRIEDERS
4 follow-up statements
000 WWUS75 KRIW 301131 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 431 AM MST MON JAN 30 2006 WYZ003-301500- /O.CON.KRIW.HW.W.0006.000000T0000Z-060130T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 431 AM MST MON JAN 30 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. DAMAGING SOUTHWEST WINDS ARE STILL POSSIBLE THROUGH 8 AM THIS MORNING AND MAY BE OCCURRING IN ISOLATED LOCATIONS. IN FACT...AT 430 AM...THE WINDS AT THE CODY AIRPORT AND NEAR CLARK WERE GUSTING AROUND 50 MPH. STRONGER WINDS ARE LIKELY OCCURRING NEAR BUFFALO BILL RESERVOIR AND NORTH OF CODY ALONG HIGHWAY 120. SOUTHWEST WINDS AROUND BUFFALO BILL RESERVOIR...CODY AND NORTH TO CLARK WILL CONTINUE AT TO 35 TO 45 MPH THROUGH 8 AM THIS MORNING WITH GUSTS OVER 60 MPH QUITE POSSIBLE. THE AREA AROUND CLARK COULD SEE WINDS GUST AS HIGH AS 80 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SKRBAC
000 WWUS75 KRIW 301441 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 741 AM MST MON JAN 30 2006 WYZ003-301545- /O.EXP.KRIW.HW.W.0006.000000T0000Z-060130T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 741 AM MST MON JAN 30 2006 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. THE THREAT OF HIGH WINDS ALONG THE CODY FOOTHILLS HAS DIMINISHED BUT GUSTY SOUTHWEST WINDS WILL CONTINUE TODAY. THE STRONGEST WIND REPORTED OVERNIGHT WAS A GUST TO 66 MPH AT AN AUTOMATED SENSOR NORTHWEST OF CLARK. SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE TODAY WITH GUSTS TO 45 MPH. LOCALIZED GUSTS NEAR 60 MPH ARE STILL POSSIBLE AROUND CLARK TODAY. $$ SKRBAC
000 WWUS75 KRIW 032139 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 239 PM MST FRI FEB 3 2006 ...VERY STRONG WINDS MAY OCCUR IN THE CODY FOOTHILLS LATE TONIGHT THROUGH SATURDAY MORNING... .A PACIFIC STORM SYSTEM WILL MOVE RAPIDLY EAST TOWARD WYOMING TONIGHT. VERY STRONG WINDS MAY OCCUR OUT AHEAD OF THIS WEATHER SYSTEM IN THE CODY FOOTHILLS LATE TONIGHT THROUGH SATURDAY MORNING. WYZ003-040500- /O.CON.KRIW.HW.A.0006.060204T1000Z-060204T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 239 PM MST FRI FEB 3 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. THERE IS THE POTENTIAL FOR VERY STRONG WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE CODY FOOTHILLS LATE TONIGHT THROUGH SATURDAY MORNING. OVER THE NORTHERN FOOTHILLS... PARTICULARLY IN THE VICINITY OF CLARK...WINDS COULD GUST AS HIGH AS 80 MPH AT TIMES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. ANTICIPATE THE POTENTIAL FOR VERY STRONG AND DANGEROUS CROSS WINDS...ESPECIALLY IF YOU PLAN ON DRIVING A HIGH PROFILE VEHICLE ALONG HIGHWAY 120 IN THE VICINITY OF CLARK NEAR THE MONTANA BORDER. HIGHWAY 16 THROUGH THE SHOSHONI CANYON AND HIGHWAY 291 THROUGH THE SOUTH FORK CANYON MAY ALSO EXPERIENCE STRONG SHIFTING WINDS. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR POSSIBLE WARNINGS. $$ FRIEDERS
000 WWUS75 KRIW 040319 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 819 PM MST FRI FEB 3 2006 WYZ003-040430- /O.CAN.KRIW.HW.A.0006.060204T1000Z-060204T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 819 PM MST FRI FEB 3 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH WIND WATCH. WIDESPREAD STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH...ARE NO LONGER EXPECTED SATURDAY MORNING. WINDY CONDITIONS ARE STILL LIKELY...BUT WILL BE MORE IN THE 20 TO 30 MPH RANGE WITH GUSTS TO 45 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 29, 3:43 PM MST, 6 hours 12 minutes earlier.
Area forecast discussion, Jan 29, 3:43 PM MST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 343 PM MST SUN JAN 29 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... A MAJOR WINTER STORM WILL MOVE INTO WESTERN WYOMING WITH THE LEADING EDGE OF THE PRECIPITATION MOVING IN THIS EVENING. SIGNIFICANT PERIODS OF HEAVY SNOW WILL DEVELOP AROUND MIDNIGHT ALONG THE WESTERN BORDER AND SPREAD ACROSS THE WESTERN MOUNTAINS THROUGH EARLY MORNING MONDAY. THE PERIODS OF HEAVY SNOW WILL CONTINUE THROUGH THE DAY MONDAY AND INTO MONDAY EVENING WITH SNOWFALL RATES BECOMING MORE MODERATE THROUGH MONDAY NIGHT AND TAPERING OFF BY TUESDAY MORNING. SNOWFALL OF 15 TO 25 INCHES SHOULD BE WIDESPREAD WITH LOCAL 30 INCH AMOUNTS POSSIBLE. A WINTER STORM WARNING WILL GO INTO EFFECT AT 11 PM ALONG THE FAR WEST. A WINTER STORM WATCH IS IN EFFECT BEGINNING 5 AM MONDAY FOR THE WIND RIVER MOUNTAINS...THE ABSAROKA MOUNTAINS AND THE LOWER ELEVATIONS OF SUBLETTE COUNTY. MOST OF THE LOWER ELEVATIONS OF THE WEST SHOULD SEE SNOWFALL OF 8 TO 15 INCHES OF SNOW BY TUESDAY MORNING. A SNOW ADVISORY MAY BE NEEDED FOR SWEETWATER COUNTY MONDAY AND MONDAY NIGHT...BUT THIS IS MORE UNCERTAIN AT THIS TIME. AT THIS TIME 2 TO 4 INCHES ARE FORECAST ACROSS SWEETWATER COUNTY WITH LOCALLY HIGHER AMOUNTS IN THE HIGHER TERRAIN SOUTHEAST OF ROCK SPRINGS. THE STORM WILL BRING STRONG DOWNSLOPE WINDS TO THE LEE SLOPES OF THE MOUNTAINS. A HIGH WIND WATCH IS IN EFFECT FROM 11 PM THROUGH 8 AM MONDAY IN THE CODY FOOTHILLS. WIND GUSTS AROUND 70 MPH ARE EXPECTED WITH LOCALLY STRONGER GUSTS AROUND CLARK. STRONG WINDS ARE EXPECTED THROUGH THE WIND CORRIDOR THROUGH NORTHERN SWEETWATER...SOUTHERN FREMONT AND SOUTHERN NATRONA COUNTIES. ISOLATED AREAS THERE MAY SEE WIND GUSTS TO 60 MPH AT TIMES. LITTLE CHANGES HAVE BEEN MADE TO TEMPERATURES THROUGH THE PERIOD WITH THE PREVIOUS FORECAST LOOKING REASONABLE. THE MODELS ARE IN FAIR AGREEMENT WITH THE TIMING AND LOCATION OF EVENTS THROUGH THE SHORT TERM. LONG TERM...WEDNESDAY THROUGH SUNDAY... NEXT SYSTEM IMPACTS THE WEST AT THE BEGINNING OF THIS PERIOD WITH SOME UNCERTAINTY ON ITS DURATION. WILL GO WITH SNOW LIKELY OUT WEST FOR WEDNESDAY WITH JUST SLIGHTLY LOWER POPS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. JET STREAK POISED TO MOVE INTO THE WEST WEDNESDAY TO AID IN POTENTIAL UPPER DIVERGENCE ALONG WITH ISENTROPIC UPGLIDE. FLAT RIDGE IS THEN FORECAST TO BUILD IN BY FRIDAY PER MOST MODEL GUIDANCE. BOTH THE GFS AND THE ECMWF ARE INDICATING ANOTHER TROUGH MOVING ACROSS THE NORTHERN ROCKIES BY SATURDAY AFTERNOON OR EVENING WITH A CHANCE OF SNOW ACROSS WESTERN MOUNTAINS...SPREADING EAST BY SATURDAY NIGHT AND SUNDAY. WILL EVEN ADD IN SOME SLIGHT CHANCES ACROSS THE LOWER ELEVATIONS OF THE NORTH SATURDAY NIGHT INTO SUNDAY. NO SIGNIFICANT TEMPERATURE CHANGES THROUGH THE PERIOD WITH DAILY VARIATIONS DUE TO WINDS...TROUGH PASSAGES AND BRIEF INVERSIONS. WIND SHOULD BE RATHER STRONG AT TIMES IN THE WIND CORRIDOR WEDNESDAY AND THURSDAY AND SATURDAY AHEAD OF THE NEXT WEATHER MAKER. && .RIW WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING 11 PM TONIGHT THROUGH 5 AM TUESDAY FOR THE FAR WEST MOUNTAINS AND VALLEYS OF YELLOWSTONE NATIONAL PARK...TETON AND LINCOLN COUNTIES. ZONES 1.. 12..13..22..24 AND 27. WINTER STORM WATCH 5AM MONDAY THROUGH 5 AM TUESDAY MORNING FOR THE WIND RIVER MOUNTAINS...SUBLETTE COUNTY AND THE ABSAROKA MOUNTAINS. ZONES 2..14..15..25..26. HIGH WIND WATCH FOR THE CODY FOOTHILLS FROM 11 PM TONIGHT THROUGH 8 AM MONDAY MORNING. ZONE 3. && SHORT TERM...C.BAKER LONG TERM...SKRBAC
Hazardous weather outlook, Jan 29, 3:48 PM MST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 348 PM MST SUN JAN 29 2006 WYZ001>020-022>030-301215- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 348 PM MST SUN JAN 29 2006 ...WINTER STORM WARNING 11 PM TONIGHT THROUGH 5 AM TUESDAY FOR THE FAR WEST MOUNTAINS AND VALLEYS OF YELLOWSTONE NATIONAL PARK...TETON AND LINCOLN COUNTIES... ...WINTER STORM WATCH 5 AM MONDAY THROUGH 5 AM TUESDAY MORNING FOR THE WIND RIVER MOUNTAINS...SUBLETTE COUNTY AND THE ABSAROKA MOUNTAINS... ...HIGH WIND WATCH FOR THE CODY FOOTHILLS FROM 11 PM TONIGHT THROUGH 8 AM MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT THROUGH MONDAY. A MAJOR WINTER STORM WILL MOVE INTO WESTERN WYOMING WITH THE LEADING EDGE OF THE PRECIPITATION MOVING IN THIS EVENING. SIGNIFICANT PERIODS OF HEAVY SNOW WILL DEVELOP AROUND MIDNIGHT ALONG THE WESTERN BORDER AND SPREAD ACROSS THE WESTERN MOUNTAINS THROUGH EARLY MORNING MONDAY. THE PERIODS OF HEAVY SNOW WILL CONTINUE THROUGH THE DAY MONDAY AND INTO MONDAY EVENING WITH SNOWFALL RATES BECOMING MORE MODERATE THROUGH MONDAY NIGHT AND TAPERING OFF BY TUESDAY MORNING. SNOWFALL OF 15 TO 25 INCHES SHOULD BE WIDESPREAD WITH LOCAL 30 INCH AMOUNTS POSSIBLE. A WINTER STORM WARNING WILL GO INTO EFFECT AT 11 PM ALONG THE FAR WEST. A WINTER STORM WATCH IS IN EFFECT BEGINNING 5 AM MONDAY FOR THE WIND RIVER MOUNTAINS...THE ABSAROKA MOUNTAINS AND THE LOWER ELEVATIONS OF SUBLETTE COUNTY. MOST OF THE LOWER ELEVATIONS OF THE WEST SHOULD SEE SNOWFALL OF 8 TO 15 INCHES OF SNOW BY TUESDAY MORNING. A SNOW ADVISORY MAY BE NEEDED FOR SWEETWATER COUNTY MONDAY AND MONDAY NIGHT...BUT THIS IS MORE UNCERTAIN AT THIS TIME. AT THIS TIME 2 TO 4 INCHES ARE FORECAST ACROSS SWEETWATER COUNTY WITH LOCALLY HIGHER AMOUNTS IN THE HIGHER TERRAIN SOUTHEAST OF ROCK SPRINGS. THE STORM WILL BRING STRONG DOWNSLOPE WINDS TO THE LEE SLOPES OF THE MOUNTAINS. A HIGH WIND WATCH IS IN EFFECT FROM 11 PM TONIGHT THROUGH 8 AM MONDAY IN THE CODY FOOTHILLS. WIND GUSTS AROUND 70 MPH ARE EXPECTED WITH LOCALLY STRONGER GUSTS AROUND CLARK. STRONG WINDS ARE EXPECTED THROUGH THE WIND CORRIDOR THROUGH NORTHERN SWEETWATER...SOUTHERN FREMONT AND SOUTHERN NATRONA COUNTIES. ISOLATED AREAS THERE MAY SEE WIND GUSTS TO 60 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY. SNOW...POSSIBLY HEAVY AT TIMES...IS EXPECTED ACROSS MUCH OF WESTERN WYOMING MONDAY NIGHT. SNOWFALL AMOUNTS FROM THIS STORM COULD ADD HIT 6 TO 12 INCHES ACROSS THE LOWER ELEVATIONS WITH AS MUCH AS 1 TO 2 FEET IN THE HIGH COUNTRY. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE WEST AGAIN ON WEDNESDAY. IN ADDITION...THE POTENTIAL FOR DAMAGING WINDS EXISTS ALONG THE CODY FOOTHILLS FROM 11 PM TONIGHT THROUGH 8 AM MONDAY. SOUTHWEST WINDS COULD INCREASE TO 35 TO 45 MPH WITH GUSTS OVER 60 MPH. LOCALIZED GUSTS AROUND 80 MPH ARE POSSIBLE AROUND CLARK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT NEW SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN RIVERTON...BY CALLING 800-211-1448. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:18 AM MST | Snow Advisory | RIW | Fremont, Lincoln, Sublette, Sweetwater | 26 hr |
| Jan 30, 3:24 PM MST | High Wind Watch | RIW | Fremont, Natrona, Park, Sweetwater | 41 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.